Alert archive / West Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 4, 2008, 12:43 AM EDT for Tucker County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 12:43 AM EDT (04:43 UTC)
- Expired
- Jun 4, 2008, 4:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 168 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 040445
FFWPBZ
WVC093-040845-
/O.NEW.KPBZ.FF.W.0002.080604T0443Z-080604T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1243 AM EDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TUCKER COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 445 AM EDT
* AT 1238 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NATIONAL WEATHER SERVICE DOPPLER RADAR IS INDICATING VERY HEAVY
RAIN FROM A THUNDERSTORM WAS REPORTED OVER THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 300 AM EDT.
USE EXTREME CAUTION AND DO NOT DRIVE INTO FLOODED ROADS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 3903 7977 3904 7979 3909 7979 3911 7983
3913 7984 3924 7975 3920 7948 3919 7947
3918 7933 3913 7932 3910 7934 3909 7932
3901 7931 3896 7936
TIME...MOT...LOC 0443Z 180DEG 0KT 3914 7979
$$2 follow-up statements
000
WGUS71 KPBZ 040613
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
212 AM EDT WED JUN 4 2008
WVC093-040845-
/O.CON.KPBZ.FF.W.0002.000000T0000Z-080604T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUCKER WV-
212 AM EDT WED JUN 4 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR
TUCKER COUNTY...
AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER
THE WARNED AREA. ADDITIONAL RAINFALL OF ONE INCH CAN BE EXPECTED
THROUGH 330 AM EDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THOMAS AND
SAINT GEORGE
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3903 7977 3904 7979 3909 7979 3911 7983
3913 7984 3924 7975 3920 7948 3919 7947
3918 7933 3913 7932 3910 7934 3909 7932
3901 7931 3896 7936
TIME...MOT...LOC 0612Z 180DEG 0KT 3914 7979
$$000
WGUS71 KPBZ 040839
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
439 AM EDT WED JUN 4 2008
WVC093-040849-
/O.EXP.KPBZ.FF.W.0002.000000T0000Z-080604T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUCKER WV-
439 AM EDT WED JUN 4 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 AM EDT FOR TUCKER
COUNTY...
THUNDERSTORMS WITH HEAVY RAIN HAVE EXITED THE AREA AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 3903 7977 3904 7979 3909 7979 3911 7983
3913 7984 3924 7975 3920 7948 3919 7947
3918 7933 3913 7932 3910 7934 3909 7932
3901 7931 3896 7936
TIME...MOT...LOC 0839Z 180DEG 0KT 3914 7979
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 11:54 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 3, 11:54 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1154 PM EDT TUE JUN 3 2008
.SYNOPSIS...
WAVES WILL DEVELOP AND MOVE EAST ALONG A WEST TO EAST STRETCHING
WARM FRONT THROUGH WEDNESDAY. THIS BOUNDARY WILL LIFT NORTH ON
THURSDAY...ALLOWING MUCH WARMER AIR TO PUSH NORTH.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
HAVE UPDATED TO RAISE POPS IN THE SOUTH...LOWER ACROSS THE NORTH.
HAVE ADDED IN MENTION OF HEAVY RAIN IN THE SOUTH ACROSS AREAS
UNDER NEW WATCH.
ENERGY FROM ANOTHER MCS WILL CROSS DURING THE DAY
WEDNESDAY...BRINGING ANOTHER ROUND OF SHOWERS AND STORMS AND
POTENTIAL FOR SEVERE STORMS.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WARM FRONT WILL LIFT NORTHEAST OF THE REGION WEDNESDAY
NIGHT...ALLOWING MUCH WARMER AIRMASS TO PUSH IN. WARMER THAN
NORMAL TEMPERATURES ARE EXPECTED FOR THURSDAY AND FRIDAY...WITH
MAINLY DIURNALLY GENERATED ISOLATED TO SCATTERED STORMS POSSIBLE.
HAVE FAVORED A MIX OF MET/MAV TEMPS WITH FORECAST MAXES AROUND 90
BOTH DAYS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD AS UPPER
RIDGE HOLDS ALONG THE ATLANTIC COAST. WIDELY SCATTERED MAINLY
DIURNAL THUNDERSTORMS ARE FORECAST THROUGH THE PERIOD AS LOW LEVEL
MOISTURE REMAINS IN PLACE OVER THE UPPER OHIO VALLEY.
&&
.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS ARE FORECAST FOR THURSDAY. WIDELY SCATTERED
THUNDERSTORMS AS WELL AS EARLY MORNING FOG AND HAZE WILL LOWER
CONDITIONS TO MVFR/IFR AT TIMES OVER THE WEEKEND AS LOW LEVEL
MOISTURE REMAINS OVER THE REGION.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MDZ001.
OH...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR OHZ057>059-
068-069.
PA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR PAZ031-032.
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR WVZ004-012-
021>023-041.
&&Hazardous weather outlook, Jun 3, 6:10 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 610 PM EDT TUE JUN 3 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-042215- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 610 PM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 3, 8:54 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 854 PM EDT TUE JUN 3 2008 OHZ057-058-068-040130- GUERNSEY OH-MUSKINGUM OH-NOBLE OH- 854 PM EDT TUE JUN 3 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... NOBLE...MUSKINGUM AND GUERNSEY... AT 848 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF DILLON STATE PARK...MOVING SOUTHEAST AT 50 MPH. THIS STORM CAN BRING HAIL AND GUSTY WIND PLUS FREQUENT LIGHTNING AND A BRIEF BOUT OF HEAVY RAIN. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BELLE VALLEY...BLUE ROCK STATE PARK...CANNELVILLE...CHANDLERSVILLE AND CUMBERLAND KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 3, 9:24 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 924 PM EDT TUE JUN 3 2008 OHZ057-058-068-069-040200- GUERNSEY OH-MONROE OH-MUSKINGUM OH-NOBLE OH- 924 PM EDT TUE JUN 3 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MONROE...NOBLE...MUSKINGUM AND GUERNSEY... AT 920 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF CUMBERLAND...OR ABOUT 4 MILES SOUTHEAST OF HIGH HILL...MOVING SOUTHEAST AT 50 MPH. THESE STORMS CAN BRING GUSTY WIND AND HAIL...PLUS HEAVY RAIN AND FREQUENT LIGHTNING. LOCATIONS THAT GET A PROLONGED PERIOD OF HEAVIER RAIN CAN GET AMOUNTS OF OVER AN INCH...WHICH MAY CAUSE PONDING OF WATER WHERE DRAINAGE IS POOR. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ANTIOCH...BELLE VALLEY...CALDWELL...CUMBERLAND AND DUDLEY KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 3, 9:53 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 953 PM EDT TUE JUN 3 2008 OHZ068-069-040230- MONROE OH-NOBLE OH- 953 PM EDT TUE JUN 3 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MONROE AND NOBLE... AT 948 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER CALDWELL...MOVING SOUTHEAST AT 39 MPH. THESE STORMS CAN BRING WIND GUSTS OVER 40 MPH AND HAIL HALF INCH IN SIZE. THERE CAN BE PERIOD OF FREQUENT LIGHTNING AND HEAVY RAIN. LOCATIONS THAT GET A PROLONGED PERIOD OF HEAVIER RAIN CAN GET AMOUNTS OF OVER AN INCH...WHICH MAY CAUSE PONDING OF WATER IN LOW LYING AREAS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ANTIOCH...BELLE VALLEY...BENWOOD...CALDWELL AND DUDLEY KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 3, 10:07 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1007 PM EDT TUE JUN 3 2008 OHZ069-WVZ012-021-040300- MARION WV-MONROE OH-WETZEL WV- 1007 PM EDT TUE JUN 3 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MONROE...MARION AND WETZEL... AT 1002 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTH OF NEW MARTINSVILLE... MOVING EAST AT 40 MPH. SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTING... SMALL HAIL...WIND GUSTS TO 40 MPH AND HEAVY DOWNPOURS. THE HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROAD SURFACES. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... HANNIBAL...DUFFY...GOODWIN...ROCKPORT AND SARDIS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:04 PM EDT | Areal Flood Advisory | PBZ | Marion, Preston, Tucker, Wetzel | 8 hr |
| Jun 3, 11:44 PM EDT | Flash Flood Watch | PBZ | Marion, Marshall, Wetzel | 19 hr |
| Jun 4, 10:48 AM EDT | River Flood Warning | PBZ | Preston | 4 hr |
| Jun 4, 11:25 AM EDT | Flash Flood Warning | PBZ | Marion | 6 hr |
| Jun 4, 12:35 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 55 min |
| Jun 4, 12:36 PM EDT | Areal Flood Advisory | PBZ | Preston, Tucker | 6 hr |
| Jun 4, 12:45 PM EDT | Tornado Warning | PBZ | Tucker | 28 min |
| Jun 4, 5:25 PM EDT | Areal Flood Warning | PBZ | Marion | 6 hr |
| Jun 4, 6:17 PM EDT | Areal Flood Warning | PBZ | Tucker | 4 hr |
Nearby
Flash Flood Warnings in West Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.